Jump to content
CrazyBoards.org

Adderall Vs. Tachycardia


Guest Phrank

Recommended Posts

I've heard some conflicting medical opinions on the subject, thought I'd like to ask y'alls opinion.

I've been on Adderall XR for two weeks now.  I didn't take my pulse frequently before starting it, but I know I had a higher-than-normal resting pulse, but not tachycardia.  I had once measured a 90bpm resting pulse in the past, before starting it, but I believe that was almost immediately after a cigarette.  I smoke moderately, used to drink a LOT of Red Bull-like taurine-laden energy drinks (not anymore!), and was never one for much exercise.  I'm 19, with high metabolism and very minimal body fat.  I've always had good blood pressure.

Now, it's difficult to measure the effects of Adderall independently, because at the moment, and before I started the Adderall (but I wasn't aware of this until a week into the meds or so), I found I had either strep throat or mono (the jury's still out on that subject, but at this point I'm thinking mono), which may contribute to the pulse; it certainly contributes to the temperature.  But since starting the Adderall, my pulse has almost constantly been somewhere between 100 and 140 bpm.  And I'm fully aware that this is something to worry about.

The Adderall has so far been VERY effective.  Sure, I've had a little anxiety, but it's hard to say if this is a direct effect of the medication, or just the natural anxiety I would tend to get, when this medication makes me so much more acutely aware of what I have to do, what I haven't been doing, and how to do it - frankly, it's overwhelming.  Beyond that, however, which only happens occasionally, and this pretty wild tachycardia, there haven't been any real side effects.  I still have a long way to go, but I feel more present, able to focus, think without going off on tangents.  When I look at clutter, I can make a lot more sense out of it than I could before.  I'm not yet DOING everything I should be doing, but I'm doing it more, and it's just EASIER.

So needless to say, I'm really hesitant to quit this medication.  If this pulse keeps up, though, I have a feeling that continuing the meds might invite some serious heart problems.  I'm curious to know what y'all think, a) in terms of how unusual this is, or how much I should be worried about it, and B) what I can do to lower it.  I'm trying to find some sort of aerobic exercise routine that I don't absolutely abhor.  And trying to drink a lot more water.  Heh, and I'm acutely aware of the added risks of smoking, so please, don't fill the thread with what we're all told N times per day.

- Phrank

Link to comment
Share on other sites

You didn't say what dose you are on.

If you are prone to getting side effects from stimulants, it's a good idea to start at the lowest possible dose and then titrate up on a weekly basis.

Yes, side effects can diminish over time but when you're dealing with cardiac effects like these waiting may not be the best idea.

Do you feel your heart racing and get short of breath?

Are you drinking lots of water?  All stims are diuretics which can cause dehydration which can contribute to this kind of thing.  Drinking Gateraide type sports drinks can help keep your enzyme balance from getting all wonky.

Link to comment
Share on other sites

Hi, I'm a 30 year old, overweight, pre-diabetic, with high blood pressure who doesn't get enough exercise.  Yeah, I'm working on all of that  ;) My heart rate is usually around 90-100 bpm.  On adderall, it's been in the 110-130 range and my blood pressure is higher than usual, too.  My pdoc started me at 5mg of adderall xr and he's been monitoring my blood pressure weekly after each increase (and waiting a month or so between increases).  He hasn't been too concerned, except to say that it wouldn't be good to have those readings for the rest of my life, but for several months while we see if I'm going to adjust, it's ok.  Since my blood pressure and heart rate were high even before adderall, and because the adderall is really making a difference for me in a lot of areas, my doc has me trying a blood pressure medication to see if that helps.  At this point, I'd rather add a medication than lose the adderall (but that's just me maybe). 

I hope you find a way to get these side effects under control.  I'd say try not to worry too much, but mention it to your doc when you have a chance. 

VE: I get the heart racing, short of breath feeling a lot.  I've been attributing it to anxiety and/or the high blood pressure.  Should I be more concerned about this? 

Link to comment
Share on other sites

  • 3 weeks later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...